I was recently diagnosed with #1 Exercise-induced pulmonary hypertension #2 Essential hypertension, by two PH specialists at a PH Clinic.
I had an exercise echocardiogram with PP's of 32mm at rest increasing to 60mm on exercise. My systemic BP also increased from 160/80 at rest up to 180/105 on exertion. I did a 6-minute walk where my initial BP was 142/100, 175/110 at completion of 1580 feet. I was extremely nervous during all these events. The diagnoses was that my PH is related to my high BP being inadequately controlled - Cardizem CD 120mg qd + 325mg aspirin, with my BP on average 142/75 at home.
So, the Cardizem was increased to 320mg qd, with the understanding that after follow-up with my (new) doctor 2 weeks hence, if my BP was still high then this dosage should be increased or a second agent added. (Other tests were done during my two days at the clinic, but no RH cath.)
On follow-up with my PCP, Cardizem was reduced to 120 mg qd PM and Lisinopril 2.5 mg added AM. I also continue to take 325mg aspirin AM and Lipitor 10mg PM.
My question: I recently have been experiencing muscle pain in both the upper and lower portions of my arms - mostly the right arm - pain which comes and goes in frequency and level, PM on average the worst. Is this something I need worry about? I am due to revisit the doctor in three months.
I have previously posted here, on the initial diagnosis, of pulmonary hypertension.
As I mentioned before, generally there is a workup involved in pulmonary hypertension. Usually, there is an underlying cause of the elevated pulmonary pressures beyond "exercise induced pulmonary hypertension"
Pulmonary pressures will generally increase as your systemic blood pressure increases so those are related. It is very important to get to the cause of the elevated pulmonary pressures.
The muscle pains you mention do not sound related solely to the pressures.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.